Cart (Loading....) | Create Account
Close category search window

The effect of the ▿n2term on the modes of an optical square-law medium

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Marcuse, D. ; Bell Laboratories, Holmdel, NJ, USA

Solutions of the mode problem of an optical waveguide with a square-law medium are usually based on the scalar wave equation. An exact derivation of the wave equation from Maxwell's equations results in an additional term containing the gradientnablan^{2}of the square of the refractive indexn. It is the purpose of this correspondence to evaluate the change of the propagation constants of the modes of the square-law medium that is caused by thenablan^{2}term. We find that the change is significant only for TM modes of low order, but insignificant for all other modes of a dielectric slab with parabolic index distribution.

Published in:

Quantum Electronics, IEEE Journal of  (Volume:9 ,  Issue: 9 )

Date of Publication:

Sep 1973

Need Help?

IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.